Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 214, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 9, 2014, 7:47 PM CDT for Andrew County, Holt County, Nodaway County, Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2014, 7:47 PM CDT (00:47 UTC)
- Expired
- Sep 9, 2014, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 75.0 mph
Counties Andrew County, MO, Holt County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 157 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 8:20 PM CDT | HAIL 1.5 | 5 Sw Bolckow, MO | QUARTER TO PING PONG SIZED HAIL, HEAVY RAIN, WINDS EST 40 TO 45 MPH. |
| Sep 9, 8:22 PM CDT | HAIL 2.5 | Rosendale, MO | PUBLIC REPORTED TENNIS BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 19.0
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS53 KEAX 100047
SVREAX
MOC003-087-147-100130-
/O.NEW.KEAX.SV.W.0214.140910T0047Z-140910T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ANDREW COUNTY IN NORTHWEST MISSOURI...
NORTHERN HOLT COUNTY IN NORTHWEST MISSOURI...
SOUTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI...
* UNTIL 830 PM CDT
* AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FILLMORE...AND MOVING EAST AT 35 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 75 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
FILLMORE...BARNARD...BOLCKOW...ROSENDALE...GUILFORD AND REA.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 65 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4023 9461 3995 9461 3997 9500 4005 9530
4015 9536 4024 9510
TIME...MOT...LOC 0047Z 290DEG 29KT 4009 9505
HAIL...2.50IN
WIND...75MPH
$$
HAWBLITZEL1 follow-up statement
805
WWUS53 KEAX 100113
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT TUE SEP 9 2014
MOC087-100124-
/O.CAN.KEAX.SV.W.0214.000000T0000Z-140910T0130Z/
HOLT MO-
813 PM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3995 9461 3997 9500 4001 9501 4003 9501
4004 9502 4005 9501 4005 9503 4009 9505
4009 9504 4016 9505 4019 9461
TIME...MOT...LOC 0114Z 290DEG 29KT 4005 9490
$$
MOC003-147-100130-
/O.CON.KEAX.SV.W.0214.000000T0000Z-140910T0130Z/
NODAWAY MO-ANDREW MO-
813 PM CDT TUE SEP 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ANDREW AND SOUTHEASTERN NODAWAY COUNTIES UNTIL 830 PM CDT...
AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FILLMORE...AND
MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BOLCKOW...ROSENDALE...GUILFORD AND REA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3995 9461 3997 9500 4001 9501 4003 9501
4004 9502 4005 9501 4005 9503 4009 9505
4009 9504 4016 9505 4019 9461
TIME...MOT...LOC 0114Z 290DEG 29KT 4005 9490
HAIL...1.75IN
WIND...70MPH
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 6:34 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 9, 6:34 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT Tue Sep 9 2014
.SHORT TERM...(This Evening through Thursday Night)
Issued at 219 PM CDT TUE SEP 9 2014
The main focus in the near term is the severe potential for this
afternoon and overnight tonight. The various NWP differ with respect
to development and timing and are having a tough time depicting the
current warm air advection induced convection across eastern NE and
IA. For this fcst issuance have stayed the course with the best
chance for surface based storms developing across the northwestern
counties, per VIS satellite and radar trends. The convection should
then spread across the CWA overnight tonight. The Flash Flood Watch
that is in effect beginning 00Z tonight through 12Z tomorrow looks on
track as that area should see training storms producing a large swath
of rainfall of 1-2 inches with locally higher amounts. As for the
hail, wind, and tornado threats, those too have the higher
probabilities across our northern zones this evening as that is where
the best supportive shear and instability exist well into the
overnight hours. The activity should continue well into the night
with straight line winds being the main issue of concern, though QLCS
issues may develop if a line can consolidate over the CWA.
The precip should slowly end from northwest to southeast very late
tonight into tomorrow morning with the passage of a cold front. The
exception should be our far south central and southeast zones where
showers and scattered storms will linger well into the day on
Wednesday. Once that activity moves off the entire CWA should see
very cool temperatures for Thursday and Thursday night.
.LONG TERM...(Friday through Tuesday)
Issued at 219 PM CDT TUE SEP 9 2014
Strong cold air advection will continue on Friday, holding highs in
the mid 50s to around 60 degrees -- nearly 25 degrees below seasonal
normals. A few light showers are possible as the upper trough moves
over Friday and Friday evening, then surface high pressure will
build in for Saturday and Sunday, keeping temperatures cool and
precipitation chances nil.
Return flow on the back side of the high will allow temperatures to
warm back into the 70s by Monday, while flow gradually flattens to
zonal and allows a few disturbances to float back into the region,
creating lower-end chances for showers and storms for the beginning
of the next work week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 634 PM CDT TUE SEP 9 2014
Thunderstorms currently over northwest and far northern Missouri will
gradually build southeast during the evening and overnight hours,
eventually reaching KSTJ by 02z and the MCI/MKC terminals around 04z.
Some isolated development is possible out ahead of these storms, but
will not be as widespread. Low level wind shear will be possible
tonight after 06z as winds between 1-2 kft increase to 60 to 70 kts
out of the southwest. By 12z-15z Wednesday morning, a cold front will
sweep through all terminals, clear out any lingering precipitation,
and veer winds around to the northwest at 15 to 20 kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Wednesday morning FOR MOZ001>008-
011>017.
&&
SHORT TERM...Pietrycha
LONG TERM...Laflin
AVIATION...LaflinHazardous weather outlook, Sep 9, 7:35 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 735 PM CDT TUE SEP 9 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 735 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHERN MISSOURI THIS EVENING...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. STORMS WILL GRADUALLY SPREAD SOUTHWARD LATE THIS EVENING AND TONIGHT...AND WILL EVENTUALLY TRANSITION TO MORE OF A STRAIGHT LINE WIND THREAT. AREAS OF FLOODING ARE LIKELY ACROSS NORTHERN MISSOURI TONIGHT AS MULTIPLE ROUNDS OF STORMS CONTINUE TO CROSS INTO THE AREA. A WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS EXPECTED...WITH ISOLATED HIGHER AMOUNTS ARE EXPECTED BY EARLY WEDNESDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL GRADUALLY EXIT THE AREA BY WEDNESDAY AFTERNOON. NO SEVERE WEATHER IS EXPECTED ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Sep 9, 6:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD TARKIO 40.44N 95.38W
09/09/2014 ATCHISON MO 911 CALL CENTER
MANY STREETS HAVE A FOOT OF WATER OVER THEM IN TARKIO AND
ON AA HIGHWAY NORTH OF TARKIO.
&&
ADOLPHSONLocal storm report, Sep 9, 7:12 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO MAITLAND 40.20N 95.07W
09/09/2014 HOLT MO LAW ENFORCEMENT
TORNADO REPORTED ON GROUND NEAR MAITLAND
&&
ADOLPHSONLocal storm report, Sep 9, 7:24 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MAITLAND 40.20N 95.07W
09/09/2014 HOLT MO BROADCAST MEDIA
TREES AND POWER LINES DOWN
&&
ADOLPHSONLocal storm report, Sep 9, 7:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO EAGLEVILLE 40.47N 93.99W
09/09/2014 HARRISON MO EMERGENCY MNGR
POSSIBLE TORNADO...POWER LINES DOWN ON ROAD NEAR
EAGLEVILLE
&&
ADOLPHSONLocal storm report, Sep 9, 7:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FUNNEL CLOUD GRAHAM 40.20N 95.04W
09/09/2014 NODAWAY MO EMERGENCY MNGR
HIGHWAY PATROL REPORTED SEEING A FUNNEL CLOUD NEAR
GRAHAM, MO AT HWYS A AND H.
&&
KBRONISLocal storm report, Sep 9, 7:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO EAGLEVILLE 40.47N 93.99W
09/09/2014 HARRISON MO EMERGENCY MNGR
US HIGHWAY 69 PARTIALLY BLOCKED...POWER POLES DOWN AND
SNAPPED.
&&
ADOLPHSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:05 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 25 min |
| Sep 9, 7:15 PM CDT | Tornado Warning | EAX | Harrison | 30 min |
| Sep 9, 7:29 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 31 min |
| Sep 9, 7:35 PM CDT | Tornado Warning | EAX | Harrison, Mercer | 25 min |
| Sep 9, 7:44 PM CDT | Flash Flood Warning | EAX | Holt, Nodaway | 6 hr |
| Sep 9, 7:46 PM CDT | River Flood Warning | EAX | Atchison, Holt | 59 hr |
| Sep 9, 7:54 PM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 55 hr |
| Sep 9, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 49 min |
| Sep 9, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry | 49 min |
| Sep 9, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 38 min |
| Sep 9, 9:14 PM CDT | Flash Flood Warning | EAX | Andrew | 6 hr |
| Sep 9, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Macon, Sullivan | 45 min |
| Sep 9, 10:33 PM CDT | Areal Flood Advisory | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Linn and 2 more | 6 hr |
| Sep 9, 10:36 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 56 hr |
| Sep 9, 10:36 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 67 hr |
| Sep 9, 10:47 PM CDT | Flash Flood Warning | EAX | Grundy, Linn, Livingston, Sullivan | 6 hr |
| Sep 9, 11:39 PM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 19 hr |
| Sep 9, 11:42 PM CDT | Flash Flood Warning | EAX | Adair, Macon | 5 hr |
| Sep 10, 12:11 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 8 hr |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 48 hr |
| Sep 10, 1:49 AM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Sep 10, 2:47 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Sep 10, 4:27 AM CDT | Flash Flood Warning | EAX | Adair, Chariton, Grundy, Linn, Livingston, Macon and 1 more | 6 hr |
| Sep 10, 5:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 4 days |
| Sep 10, 6:34 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison, Nodaway, Worth | 12 hr |
| Sep 10, 7:11 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 35 hr |
| Sep 10, 9:12 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 10, 9:12 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 51 hr |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 71 hr |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 6 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Sep 10, 10:32 AM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more | 8 hr |
| Sep 10, 5:40 PM CDT | Areal Flood Warning | EAX | Adair, Andrew, Atchison, Caldwell, Chariton, Daviess and 15 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.